MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-03
Medical Device Problem Codes Difficult to Remove (1528); Failure to Form Staple (2579)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy, an issue arose involving the sureform 45 curved-tip stapler with a sureform 45 gray reload.The bronchus was the target tissue.The system correctly recognized the stapler, and the clamping and firing steps were completed without incident.However, on the fourth and/or fifth fire, the reload became lodged in the bronchial tissue, allegedly preventing the stapler jaws from opening.It was not possible to use the release key/mechanism and the customer did not use another instrument to pry open jaws.Despite the reload becoming stuck, there were no obstructions¿such as clips, staples, or other hard materials¿between the instrument's jaws.It is unknown if the surgeon fired over an existing staple line and if buttress material was used.The surgeon was able to resolve the issue by removing the stapler reload, which allowed the stapler jaws to open.It is unclear how the surgeon was able to remove the stapler reload.The bronchus was subsequently repaired using a traditional hand-held laparoscopic stapler.Based on follow-up information provided by the customer, it is unclear if the same issue occurred with a sureform 45 green reload.There was no bleeding, no unexpected tissue removal, no injury, and no procedural delays.The surgery was completed as planned.
 
Additional Manufacturer Narrative
Intuitive surgical, inc (isi) did not receive a da vinci product to perform failure analysis.The sequence number of the instrument was not provided.Therefore, an instrument log review of the product related to the complaint cannot be performed at this time.A review of a video provided by the customer was performed and it was observed that the sureform 45 curved-tip stapler instrument was installed on arm #1.At the beginning of the video, the stapler has already been fired and the surgeon is attempting to remove tissue from the jaws.There is a user interface (ui) message above the stapler arm pod but due to the quality of the video, it was not possible to read it.The tissue appears to be stuck to the reload upon opening of the jaws and is eventually pulled off with use of a tip-up fenestrated grasper instrument that was also installed.When the tissue is removed, there are two flattened staples and one staple that appears malformed between the 40mm and 20mm laser markings, while the ~30mm mark is the point of sticking.It also appears that a previous staple line may have been crossed prior to the event, which may contribute to the malformed staples and sticking.Improper staple formation can occur when crossing staple lines or firing over obstructions.The user manual contains warnings for both scenarios as well as a warning to look for and remove any debris prior to installing a new reload.Note: refer to medwatch report (mdr) with mfr.Report #2955842-2025-48413 for mdr submission of the event reported against a sureform 45 gray reload.
 
Additional Manufacturer Narrative
Updated fields: d9, h2, h3, h6, and h11.Device evaluation: intuitive surgical, inc.(isi) received the sureform 45 green reload associated with this complaint and has completed its investigation.The stapler reload was observed to be partially deployed.In-house inspection found the sureform 45 green reload had a lodged staple in the deployment area, which was turned upside down from its intended positioning, likely causing the stapler reload to fail during firing.No damage was found on the cartridge itself.The stapler reload was found to have a damaged blade.The blade exhibited mechanical indentations/burrs.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
A log review was completed and showed that sureform 45 curved tip stapler with part no 480545-06, lot no k12250515-0280, was installed on the system 7 times and fired 6 reloads (1 gray, 1 white, 3 green, 1 black, in that order).On installs 1-4, the first clamps were successful, and the firings were each completed with no pauses for compression.On install 5, the first clamp was successful, but was followed by a firing failure.On install 6, the stapler failed to initialize with the system.Parameters of the errors indicate high drivetrain friction was detected.On install 7, the first clamp was successful, but was followed by a second firing failure.Parameters of the error indicate that the lockout mechanism was hit during the firing sequence.The logs showed an error code representing the failure.The instrument was then force expired by the system to prevent further use, represented by error code on the screen.It appears the user attempted to re-install the instrument following the force expiration, represented by 2 additional instances of error codes shown in the logs.The instrument was then removed and not used in the procedure again.There were no additional stapler related errors in the system logs.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23803959
Report Number2955842-2025-48415
Device Sequence Number18459198
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(17)271130(10)K10241113
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48345G-03
Device Catalogue Number48345G
Device Lot NumberK10241113
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/19/2025
03/16/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/13/2026
04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown